Alert archive / North Dakota / Wind Chill Warnings in 2020
Wind Chill Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Jan 15, 2020, 9:52 PM CST for 9 counties in North Dakota; 6 counties in Minnesota. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 9:52 PM CST (03:52 UTC)
- Expired
- Jan 16, 2020, 7:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS43 KFGF 160352 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 952 PM CST Wed Jan 15 2020 MNZ005-008-013>015-190000- /O.UPG.KFGF.WC.Y.0004.000000T0000Z-200116T1800Z/ /O.NEW.KFGF.WC.W.0001.200116T0352Z-200116T1300Z/ /O.NEW.KFGF.WC.Y.0005.200116T1300Z-200116T1800Z/ /O.CON.KFGF.WS.A.0001.200117T1200Z-200119T0000Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- Including the cities of Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, and Erskine 952 PM CST Wed Jan 15 2020 ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM CST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO NOON CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Warning, dangerously cold wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 3 to 8 inches possible. Winds could gust as high as 45 mph. * WHERE...Roseau, East Marshall, Pennington, Red Lake and East Polk Counties. * WHEN...For the Wind Chill Warning, until 7 AM CST Thursday. For the Wind Chill Advisory, from 7 AM to noon CST Thursday. For the Winter Storm Watch, from Friday morning through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Travel could be very difficult. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ MNZ001-004-007-NDZ008-016-027-190000- /O.UPG.KFGF.WC.Y.0004.000000T0000Z-200116T2100Z/ /O.NEW.KFGF.WC.W.0001.200116T0352Z-200116T1300Z/ /O.NEW.KFGF.WC.Y.0005.200116T1300Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200117T1800Z-200119T0000Z/ West Polk-Kittson-West Marshall-Pembina-Eastern Walsh County- Grand Forks- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, and Grand Forks 952 PM CST Wed Jan 15 2020 ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM CST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 2 to 6 inches possible. Winds could gust as high as 50 mph. * WHERE...Portions of northwest Minnesota and northeast North Dakota. * WHEN...For the Wind Chill Warning, until 7 AM CST Thursday. For the Wind Chill Advisory, from 7 AM to 3 PM CST Thursday. For the Winter Storm Watch, from Friday afternoon through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ NDZ006-007-014-015-024-026-054-190000- /O.UPG.KFGF.WC.Y.0004.000000T0000Z-200116T2100Z/ /O.NEW.KFGF.WC.W.0001.200116T0352Z-200116T1300Z/ /O.NEW.KFGF.WC.Y.0005.200116T1300Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200118T0000Z-200119T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 952 PM CST Wed Jan 15 2020 ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM CST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 1 to 3 possible. Winds could gust as high as 50 mph. * WHERE...The Devils Lake region. * WHEN...For the Wind Chill Warning, until 7 AM CST Thursday. For the Wind Chill Advisory, from 7 AM to 3 PM CST Thursday. For the Winter Storm Watch, from Friday evening through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-190000- /O.CON.KFGF.WC.Y.0004.000000T0000Z-200116T1800Z/ /O.CON.KFGF.WS.A.0001.200117T1200Z-200119T0000Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 952 PM CST Wed Jan 15 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 3 to 8 inches possible. Winds could gust as high as 45 mph. * WHERE...Portions of northwest and west central Minnesota. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Thursday. For the Winter Storm Watch, from Friday morning through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ MNZ002-003-029-NDZ029-030-039-049-052-053-190000- /O.CON.KFGF.WC.Y.0004.000000T0000Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200117T1800Z-200119T0000Z/ Norman-Clay-Wilkin-Steele-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Breckenridge, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 952 PM CST Wed Jan 15 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 2 to 6 inches possible. Winds could gust as high as 50 mph. * WHERE...Portions of northwest and west central Minnesota and east central and southeast North Dakota. * WHEN...For the Wind Chill Advisory, until 3 PM CST Thursday. For the Winter Storm Watch, from Friday afternoon through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ NDZ028-038-190000- /O.CON.KFGF.WC.Y.0004.000000T0000Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200118T0000Z-200119T0000Z/ Griggs-Barnes- Including the cities of Cooperstown and Valley City 952 PM CST Wed Jan 15 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 1 to 3 inches possible. Winds could gust as high as 50 mph. * WHERE...Portions of east central North Dakota. * WHEN...For the Wind Chill Advisory, until 3 PM CST Thursday. For the Winter Storm Watch, from Friday evening through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$
1 follow-up statement
070 WWUS43 KFGF 160937 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 337 AM CST Thu Jan 16 2020 MNZ005-008-013>015-190000- /O.CON.KFGF.WC.W.0001.000000T0000Z-200116T1300Z/ /O.CON.KFGF.WC.Y.0005.200116T1300Z-200116T1800Z/ /O.CON.KFGF.WS.A.0001.200117T1200Z-200119T0000Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- Including the cities of Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, and Erskine 337 AM CST Thu Jan 16 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO NOON CST TODAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 50 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 3 to 5 inches possible. Winds could gust as high as 40 mph with blowing snow possible. * WHERE...Roseau, East Marshall, Pennington, Red Lake and East Polk Counties. * WHEN...For the Wind Chill Warning, until 7 AM CST this morning. For the Wind Chill Advisory, from 7 AM this morning to noon CST today. For the Winter Storm Watch, from Friday morning through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Travel could be very difficult. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ MNZ001-004-007-NDZ008-016-027-190000- /O.CON.KFGF.WC.W.0001.000000T0000Z-200116T1300Z/ /O.CON.KFGF.WC.Y.0005.200116T1300Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200117T1800Z-200119T0000Z/ West Polk-Kittson-West Marshall-Pembina-Eastern Walsh County- Grand Forks- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, and Grand Forks 337 AM CST Thu Jan 16 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 2 to 4 inches possible. Winds could gust as high as 45 mph with blowing snow. * WHERE...Portions of northwest Minnesota and northeast North Dakota. * WHEN...For the Wind Chill Warning, until 7 AM CST this morning. For the Wind Chill Advisory, from 7 AM this morning to 3 PM CST this afternoon. For the Winter Storm Watch, from Friday afternoon through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ NDZ006-007-014-015-024-026-054-190000- /O.CON.KFGF.WC.W.0001.000000T0000Z-200116T1300Z/ /O.CON.KFGF.WC.Y.0005.200116T1300Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200118T0000Z-200119T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 337 AM CST Thu Jan 16 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of up to two inches possible. Winds could gust as high as 50 mph. * WHERE...The Devils Lake region. * WHEN...For the Wind Chill Warning, until 7 AM CST this morning. For the Wind Chill Advisory, from 7 AM this morning to 3 PM CST this afternoon. For the Winter Storm Watch, from Friday evening through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-190000- /O.CON.KFGF.WC.Y.0004.000000T0000Z-200116T1800Z/ /O.CON.KFGF.WS.A.0001.200117T1200Z-200119T0000Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 337 AM CST Thu Jan 16 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 4 to 6 inches possible. Winds could gust as high as 45 mph. * WHERE...Portions of northwest and west central Minnesota. * WHEN...For the Wind Chill Advisory, until noon CST today. For the Winter Storm Watch, from Friday morning through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ MNZ002-003-029-NDZ029-030-039-049-052-053-190000- /O.CON.KFGF.WC.Y.0004.000000T0000Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200117T1800Z-200119T0000Z/ Norman-Clay-Wilkin-Steele-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Breckenridge, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 337 AM CST Thu Jan 16 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 2 to 4 inches possible. Winds could gust as high as 50 mph. * WHERE...Portions of northwest and west central Minnesota and east central and southeast North Dakota. * WHEN...For the Wind Chill Advisory, until 3 PM CST this afternoon. For the Winter Storm Watch, from Friday afternoon through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ NDZ028-038-190000- /O.CON.KFGF.WC.Y.0004.000000T0000Z-200116T2100Z/ /O.CON.KFGF.WS.A.0001.200118T0000Z-200119T0000Z/ Griggs-Barnes- Including the cities of Cooperstown and Valley City 337 AM CST Thu Jan 16 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 45 below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of up to two inches possible. Winds could gust as high as 55 mph. * WHERE...Portions of east central North Dakota. * WHEN...For the Wind Chill Advisory, until 3 PM CST this afternoon. For the Winter Storm Watch, from Friday evening through Saturday afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Plan on slippery road conditions. Widespread blowing snow could significantly reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 5:58 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 15, 5:58 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
558 PM CST Wed Jan 15 2020
.UPDATE...
Issued at 558 PM CST Wed Jan 15 2020
Some light snow has moved in to the Devils Lake region early this
evening, where the visibility dropped briefly to around a mile.
Webcams show it to be a fine light snow, so will not include any
accumulations. Valley City and Cooperstown have also reported
lower visibilities from light snow, so will mention the light
snow down into those areas as well. It may briefly clip the Fargo-
Moorhead area, but for now will keep it out of Grand Forks-East
Grand Forks proper. Wind speeds are still fairly gusty, but they
will be on a slow decline overnight. Think by sunrise Thursday
morning, they should be pretty light. Therefore, any drifting snow
this evening should end in the next few hours.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 325 PM CST Wed Jan 15 2020
.SHORT TERM...
Tonight...The main impact in the short term period will be bitter
cold wind chills of 25 to 40 below zero. Areas within and west of
the Red River Valley will continue to see wind chills approaching
this range this afternoon as colder air moves in from the northwest.
As areas east of the valley clear this evening, expect a sharp
dropoff in ambient temperatures followed by rapidly falling wind
chills. Portions of northeast North Dakota could see wind chills in
the 40 to 45 below range with higher wind speeds or lower ambient
temperatures than forecast, but widespread wind chill warning level
conditions are not anticipated. Wind chill headlines continue to be
in effect to cover these impacts.
Tomorrow...Dry weather is expected as high pressure dominates the
area, however frigid wind chills of 25 to 35 below zero will
continue. Areas east of the valley should see improving wind chill
conditions by the afternoon hours, while areas west of the valley
will likely continue to see these frigid wind chill values into the
evening hours.
Tomorrow night...Non-diurnal, rising temperatures most pronounced
after midnight. Expect overnight lows to occur during the evening
hours, with temperatures rising to above zero in most areas by
sunrise as southerly winds pick up and cloud cover increases.
.LONG TERM...(Friday through Wednesday)
Issued at 325 PM CST Wed Jan 15 2020
Serious impacts this period for Friday and Saturday.
Deep 500 mb low off Vancouver Island this aftn. The next short
wave coming around this upper low is quite strong with a 120 kt
jet on the backside of this wave as it moves into central
California Thursday and then into the central plains Friday.
Surface low with this system will develop and move north-northeast
in Minnesota and begin to intensify Saturday morning in
southeastern Minnesota. 50-60 kt 850 mb jet transporting
very high moisture ahead of it into Minnesota Friday. How far
west this deeper moisture gets is in question. 12z ECMWF indicates
a bit more moisture into the RRV Friday late aftn/eve than GFS.
WPC is trending toward GFS in its precip amounts, but wouldn't be
surprised to see more moisture wrap back into the RRV Friday night
than shown. As low develop in SE MN by 12z Saturday pressure
gradient tightens over E ND and the RRV as inverted trough moves
east. In the 09z to 18z Sat period potential wind gusts 40 kts in
the RRV and E ND. Colder air will move in as well and blowing snow
table with temps in the 5 degree range and winds sustained 30 kts
indicate widespread blizzard conditions in the RRV.
In terms of snow amounts... heaviest central MN south of BJI/FFM
where highest chances of 6+.
After a cold weekend temperatures moderating back once again to
highs around 20 by mid next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 558 PM CST Wed Jan 15 2020
There is a little light snow moving through portions of eastern
North Dakota right now. Confidence that it will affect any other
TAF sites than KDVL is low, so will not mention at this point.
However, some SCT-BKN080 or so ceilings will move eastward into
the other TAF sites in the next few hours. After these clouds
exit, it should be pretty clear. Wind speeds will also begin a
slow decline overnight, then shift to the southeast and increase
again by late Thursday morning.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Storm Watch from Friday afternoon through Saturday
afternoon for NDZ008-016-027-029-030-039-049-052-053.
Wind Chill Advisory until 3 PM CST Thursday for NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
Winter Storm Watch from Friday evening through Saturday
afternoon for NDZ006-007-014-015-024-026-028-038-054.
MN...Winter Storm Watch from Friday afternoon through Saturday
afternoon for MNZ001>004-007-029.
Wind Chill Advisory until 3 PM CST Thursday for MNZ001>004-007-
029.
Winter Storm Watch from Friday morning through Saturday
afternoon for MNZ005-006-008-009-013>017-022>024-027-028-
030>032-040.
Wind Chill Advisory until noon CST Thursday for MNZ005-006-008-
009-013>017-022>024-027-028-030>032-040.
&&
UPDATE...Godon
SHORT TERM...Speicher
LONG TERM...Riddle
AVIATION...GodonHazardous weather outlook, Jan 15, 3:43 PM CST, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 343 PM CST Wed Jan 15 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-162145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 343 PM CST Wed Jan 15 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Hazardous wind chills in the 25 below to 40 below zero range thru Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous wind chills through early afternoon Thursday. Friday into Saturday will see increased snow chances, with potential for heavy snow parts of west central Minnesota Friday night into Saturday. Snow combined with strong winds will give potential blizzard conditions late Friday night into Saturday over the Red River valley and eastern North Dakota. Winter storm watches are in effect for all locations starting Friday and into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jan 15, 3:53 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
353 PM CST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM SNOW PEMBINA 48.97N 97.25W
01/15/2020 M1.0 INCH PEMBINA ND CO-OP OBSERVER
0349 PM SNOW BLUFFTON 46.47N 95.23W
01/15/2020 M4.0 INCH OTTER TAIL MN PUBLIC
0350 PM SNOW NEW YORK MILLS 46.52N 95.37W
01/15/2020 M4.0 INCH OTTER TAIL MN PUBLIC
0351 PM SNOW 7 N PARK RAPIDS 47.02N 95.06W
01/15/2020 M4.5 INCH HUBBARD MN PUBLIC
0352 PM SNOW 4 N LAKE GEORGE 47.26N 94.99W
01/15/2020 M3.5 INCH HUBBARD MN PUBLIC
0350 PM SNOW 9 N BEMIDJI 47.61N 94.88W
01/15/2020 M3.0 INCH BELTRAMI MN PUBLIC
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:52 PM CST | Wind Chill Advisory | FGF | Benson, Cavalier, Eddy, Grand Forks, Nelson, Pembina and 3 more | 17 hr |
| Jan 16, 3:17 PM CST | Wind Chill Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 8 hr |
| Jan 16, 3:17 PM CST | Winter Storm Warning | FGF | Cass, Grand Forks, Pembina, Ransom, Richland, Sargent and 3 more | 51 hr |
| Jan 16, 3:17 PM CST | Winter Weather Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 31 hr |
Nearby
Wind Chill Warnings in North Dakota, 2020Wind Chill Warnings in Minnesota, 2020Every wind chill warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.